Geometry & Topology, Vol. 1 (1997) Paper no. 2, pages 9-20.

Ward's solitions

Christopher Anand

Abstract. Using the `Riemann Problem with zeros' method, Ward has constructed exact solutions to a (2+1)-dimensional integrable Chiral Model, which exhibit solitons with nontrivial scattering. We give a correspondence between what we conjecture to be all pure soliton solutions and certain holomorphic vector bundles on a compact surface.

Keywords. Integrable system, chiral field, sigma model, soliton, monad, uniton, harmonic map

AMS subject classification. Primary: 35Q51 Secondary: 58F07

DOI: 10.2140/gt.1997.1.9

E-print: arXiv:math.DG/9707234

Submitted to GT on December 4, 1996. Revised version received February 16, 1997. Paper accepted July 7, 1997.

Notes on file formats

Christopher Anand
16 Mill Lane
Cambridge, CB2 1SB, UK

GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to